A note on higher monotonicity properties of generalized Airy functions. (English) Zbl 0585.33012

Let \(\{x_ k\}\) and \(\{\) \(x'_ k\}\) be the sequence of positive zeros of y and \(y'\) on (p,\(\infty)\) where \[ (*)\quad y''+[\beta^ 2\gamma^ 2x^{2\beta -2}+(\beta^ 2\nu^ 2-1/4)x^{-2}]y=0 \] \(\gamma >0\), \(1<\beta <3/2\), \(| \nu | \geq 1/(2\beta)\) and \(p^{2\beta}=(\beta^ 2\nu^ 2-1/4)/(\beta^ 2\gamma^ 2).\) The solutions may be expressed in terms of cylinder (Bessel) functions. The authors show the complete monotonicity of \(\{x_ k-x'_ k\}\) (provided \(x_ 0>x'_ 0)\), \(\{y^ 2(x'_ k)\}\) and several other sequences involving zeros, zeros of derivative, etc. of a solution or a pair of solutions of (*).
Reviewer: M.E.Muldoon


33E99 Other special functions
34C10 Oscillation theory, zeros, disconjugacy and comparison theory for ordinary differential equations
34A40 Differential inequalities involving functions of a single real variable
Full Text: EuDML


[1] Abramowitz M., Stegun I. A.: Handbook of Mathematical Functions. Nat. Bureau of Standards 1964. · Zbl 0171.38503
[2] Blaško R., Háčik M., Vereš O.: Poznámka o vlastnostiach vyššej monotónnosti istých Sturm-Liouvilleových funkcií, zvláš\? Besselových funkcií. Práce a štúdie VŠDS v Žiline
[3] Kluvánek I., Mišík L., Švec M.: Matematika II. SVTL Bratislava 1961.
[4] Korenev B. G.: Úvod do teorie Besselových funkcí. SNTL Praha 1977.
[5] Laforgia A., Vosmanský J.: Higher monotonicity properties of generalized Airy functions. Consiglio Nazionale delle Ricerche (Italy) 1982 pp. 1-11. · Zbl 0583.33009
[6] Lorch L., Muldoon M. E., Szego P.: Higher monotonicity properties of certain Sturm- Liouville functions III. Canad. J. of Math. 22, 1970, pp. 1238-1265. · Zbl 0212.40703 · doi:10.4153/CJM-1970-142-1
[7] Vosmanský J.: Certain higher monotonicity properties of i-th derivatives of solutions of \(y" + a(t)y' + b(t)y = 0\). Archivum Mathematicum (Brno) 10, 1974, pp. 87-102.
[8] Vosmanský J.: Distribution of zeros of solutions of linear second order differential equations. Transl. from Differ. uravnenija 15, 1979, pp. 2115-2124.
[9] Vosmanský J.: Monotonic properties of zeros and extremants of the diff. equation y” + q(t)y = 0. Archivum Mathematicum (Brno) 6, 1971, pp. 37 - 74.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.